Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 119, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2001, 6:13 PM CDT for Clark County, Cumberland County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 2001, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 8, 2001, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clark County, IL, Cumberland County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 082315 SVRSPI ILC023-035-082345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 613 PM CDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN EAST CENTRAL ILLINOIS CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 645 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS MOVING THROUGH FAR SOUTHERN PORTIONS OF CLARK AND CUMBERLAND COUNTIES...OR 15 MILES NORTH OF NEWTON TO 20 MILES NORTH OF ROBINSON. THE LINE WAS MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... WEST UNION JEWETT HAZEL DELL THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3919 8761 3918 8832 3923 8833 3935 8762 FRIEDERS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:15 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 8, 3:15 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT SUN JUL 8 2001 ONGOING SVR WX CURRENTLY RIDING ALONG THE SFC BOUNDARY LOCATED ACROSS THE NORTHERN SECTIONS OF CEN IL. HOT AND HUMID AIRMASS LOCATED JUST TO THE SOUTH OF THIS BOUNDARY WITH SFC DWPTS IN THE UPR 70S WITH CAPES OF 3000-4000 J/KG. SO SHORT TERM CONCERNS WILL BE CONTINUED HEAT AND SHRA/TSRA CHCS TNGT INTO MON. MODELS DOING A FAIRLY GOOD JOB WITH CONVECTION ACROSS CEN IL ATTM... AS FAR AS QPF AND FRONTAL PLACEMENT IS CONCERNED. PREFER THE AVN THIS RUN...AS RUN TO RUN IT HAS BEEN DOING A GREAT JOB...AND ITS QPF LOOKS THE MOST REPRESENTATIVE. AVN SHOWS BOUNDARY MAKING SLOW PROGRESS ACROSS THE AREA TNGT WITH TSRA CHC AGAIN OVRNIGHT. WILL KEEP LIKELY POPS GOING IN MOST AREAS WITH LOTS OF CONVG/INSTABILITY ALONG OR SOUTH OF THE BOUNDARY. ANOTHER WK VORT MAX COMES THROUGH AFTER 06Z. CHC OF SHRA/TSRA WILL COOL DOWN TEMPS SLIGHTLY TNGT JUST BELOW HEAT ADVIS CRITERIA. SO WILL END HEAT ADVIS THIS EVENING. TEMPS WILL STILL BE ON THE WARM SIDE TNGT...WITH GUID STILL IN THE LOWER 70S. SO WILL KEEP THE MUGGY WORDING IN THE ZONES. AVN VERY AGRESSIVE WITH MOVING THE BOUNDARY ACROSS CEN IL EARLY MON. BELIEVE MODELS MAY A BIT TOO AGREESIVE WITH THE FRONT MOVING ACROSS CEN. SO WILL KEEP POPS GOING IN THE MORNING HOURS IN THE NRN GROUPS...AND LIKELY POPS MOST EVERYWHERE ELSE ALL DAY MON. WILL START TO DRY THINGS OUT ON MON NGT AS FRONT ACTUALLY MAKES GOOD PROGRESS SOUTH. WIDESPREAD RAIN AND CLOUDS WILL BRING SOME RELIEF FROM THE HEAT ON MONDAY AS SOMEWHAT DRIER AIR FILTERS INTO THE NRN SECTIONS. GUID NUMBERS ARE SIMILIAR AND WILL FOLLOW. FRONTAL BOUNDARY IS SOUTH OF CEN IL ON TUES...WITH DRIER AIR OVHD. AVN DOES SHOW SOME WK MOISTURE CONVG ACROSS ERN SECTIONS OF CEN IL LATE TUES NGT. BUT WILL LEAVE THIS DRY FOR NOW AS CHCS LOOK MINIMAL. FOR THE EXTENDED...WD LOOK DRY ATTM AS FRONTAL BOUNDARY STAYS WEST OF IL WITH SFC RIDGING STILL AROUND. NICE WAA AND MOISTURE RETURN ON THU FOR WRN SECTIONS OF IL. THIS WILL OVERSPREAD ALL OF CEN IL ON THU...WITH A WIDESPREAD SHRA/TSRA CHC. WILL CONTINUE THE TREND OF DRYING THINGS OUT AFTER THIS SYS MOVES THROUGH FOR FRI THROUGH SUN. SPI TB 073/089 065/085 067 22663 PIA EU 072/087 066/083 064 22631 DEC TB 073/089 065/085 067 22663 CMI TB 072/088 066/084 067 22663 MTO TB 076/089 067/085 067 22663 LWV TE 076/090 067/086 068 22563 .ILX... KETCHAM
In the hours before
Local storm report, Jul 8, 4:05 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
405 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM HOOPESTON IL WIND DAMAGE
07/08/01 VERMILION ESTIMATED WIND GUST OF 85
MPH. NUMEROUS POWER LINES
DOWN. MANY TRE-ES DOWN. ONE
TREE DOWN ON A HOUSE.
REPORTED BY THE HOOPESTON
CITY ESDA.
KELLYSpecial weather statement, Jul 8, 4:10 PM CDT, 2 hours 3 minutes before
ILZ030-031-038-082130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 410 PM CDT SUN JUL 8 2001 THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 9 PM FOR MARSHALL...WOODFORD AND MCLEAN COUNTIES HAS BEEN CANCELED. THE CLUSTER OF SEVERE THUNDERSTORMS HAS MOVED SOUTHEAST OF THIS AREA. KMH
Local storm report, Jul 8, 4:11 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
411 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM HOOPESTON IL WIND DAMAGE
07/08/01 VERMILION ESTIMATED WIND GUST OF 85
MPH. NUMEROUS POWER LINES
DOWN. MANY TREES DOWN. ONE
TREE DOWN ON A HOUSE.
REPORTED BY THE HOOPESTON
CITY ESDA.
0245 PM 4 S MINONK IL <WIND DAMAGE
07/08/01 WOODFORD CORNFIELD FLATTENED BY
WIND. REPORTED BY COUNTY
ESDA.
KELLYLocal storm report, Jul 8, 5:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
516 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM LOVINGTON IL WIND DAMAGE
07/08/01 MOULTRIE POWER LINES DOWN IN
LOVINGTON. PUBLIC REPORT.
0420 PM 2 S HOOPESTON IL WIND DAMAGE
07/08/01 VERMILION TREES SNAPPED OFF 6 FEET
OFF THE GROUND. POWER POLES
DOWN. REPORTED BY ESDA.
0448 PM 5 W MATTOON IL TORNADO
07/08/01 COLES TORNADO...BRIEF TOUCHDOWN.
REPORTED BY ESDA.
0450 PM SULLIVAN IL TORNADO
07/08/01 MOULTRIE BRIEF TOUCHDOWN SOUTHEAST
OF SULLIVAN.
KELLYSpecial weather statement, Jul 8, 5:32 PM CDT, 41 minutes before
ILZ043>046-053>055-082245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 532 PM CDT SUN JUL 8 2001 THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 9 PM FOR DE WITT...MACON...PIATT...CHAMPAIGN...VERMILION...MOULTRIE AND DOUGLAS COUNTIES HAS BEEN CANCELED. THE CLUSTER OF SEVERE THUNDERSTORMS HAS MOVED SOUTHEAST OF THIS AREA TOWARD I-70. KMH
Local storm report, Jul 8, 5:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
550 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0514 PM 1 N SHELBYVILLE IL TORNADO
07/08/01 SHELBY WATERSPOUT OVER LAKE
SHELBYVILLE. PUBLIC REPORT.
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 57 min |
| Jul 8, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 61 min |
| Jul 8, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 59 min |
| Jul 8, 2:32 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 58 min |
| Jul 8, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 56 min |
| Jul 8, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 67 min |
| Jul 8, 4:15 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 60 min |
| Jul 8, 4:26 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 64 min |
| Jul 8, 4:32 PM CDT | Tornado Warning | ILX | Moultrie | 43 min |
| Jul 8, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 54 min |
| Jul 8, 4:57 PM CDT | Tornado Warning | ILX | Coles | 63 min |
| Jul 8, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 71 min |
| Jul 8, 5:09 PM CDT | Tornado Warning | ILX | Shelby | 66 min |
| Jul 8, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 60 min |
| Jul 8, 5:20 PM CDT | Tornado Warning | ILX | Cumberland | 55 min |
| Jul 8, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 75 min |
| Jul 8, 6:07 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 68 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.